MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48232601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the rod broke when the doctor was trying to bend it.There are no reports of adverse consequences to the patient.There was a 10 minute surgical delay associated with the event.
 
Additional Manufacturer Narrative
Method: labelling review, risk assessment.Result: the customer reported event was confirmed via correspondence with the rep.The device was not returned for evaluation as it could not be located at the site.Manufacturing records review could not be performed as the lot number is unknown.Conclusion: as the device was not returned, a definite root cause cannot be determined.Possible root causes include rod not properly aligned and user applies too much compressive force.
 
Event or Problem Description

Brand Name
XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7804323
Report Number3005525032-2018-00051
Device Sequence Number1574042
Product Code NKB
UDI-Device Identifier04546540608642
UDI-Public04546540608642
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48232601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1